Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2016, 8:04 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 7, 2016, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Green Lake County, WI, Marquette County, WI
The radar
The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WUUS53 KMKX 080104
SVRMKX
WIC047-077-080130-
/O.NEW.KMKX.SV.W.0042.160708T0104Z-160708T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WESTFIELD...OR 14 MILES SOUTHWEST OF WAUTOMA...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...NESHKORO...SPRINGFIELD CORNERS AND
HARRISVILLE.
PEOPLE ATTENDING MARQUETTE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4375 8901 4384 8954 4398 8952 4399 8924
4398 8894
TIME...MOT...LOC 0104Z 278DEG 30KT 4388 8942
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SPM1 follow-up statement
451
WWUS53 KMKX 080116
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT THU JUL 7 2016
WIC047-077-080130-
/O.CON.KMKX.SV.W.0042.000000T0000Z-160708T0130Z/
GREEN LAKE WI-MARQUETTE WI-
816 PM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN GREEN LAKE AND NORTHEASTERN MARQUETTE COUNTIES...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTELLO...OR
13 MILES SOUTH OF WAUTOMA...MOVING EAST AT 35 MPH. LOCAL LAW
ENFORCEMENT REPORTED A FUNNEL CLOUD WITH THIS STORM NORTH
OF WESTFIELD. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW!
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...NESHKORO AND HARRISVILLE.
PEOPLE ATTENDING MARQUETTE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4375 8901 4385 8951 4398 8946 4399 8924
4398 8894
TIME...MOT...LOC 0115Z 278DEG 30KT 4387 8929
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:54 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 3:54 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 354 PM CDT THU JUL 7 2016 .SHORT TERM... FRIDAY NIGHT THROUGH SUNDAY...Forecast confidence high. Low pressure over Lake Huron and the associated upper trough will move across southern Ontario Canada Fri nt. A north to south ridge of high pressure will follow the low over WI for the weekend with an upper ridge slowly approaching from the Great Plains. Near normal temps and humidity is forecast. TONIGHT AND FRIDAY...Forecast Confidence...Medium Current showers/storms will eventually clear the east by late afternoon as this shortwave exits. It looks mainly dry then into the evening. Could see a weakening area of storms move in from the west late evening and early tonight as another shortwave moves trough. Overall, have cut back on pops and precip amounts quite a bit for this evening and overnight compared to previous forecasts. Given lower confidence in widespread storms tonight, seems a lower chance for severe storms as well. Current activity is not reaching severe levels and storms tonight might arrive too late to pose much of a severe threat. Will have to monitor upstream radar trends closely. May see a lingering shower or storm early Friday morning, but otherwise most places will likely be dry through the morning. Could see a few showers in the north as cooler air approaches from the north. Milder temps will hang on long enough for near normal highs Friday. Dewpoints should be lower by afternoon though, which with a westerly breeze will help it feel more comfortable. .LONG TERM...Monday through Thursday...Forecast confidence medium. An occluded low will track from MT into southern Canada for early in the week with a series of shortwave troughs within the wswly flow aloft to the south over the central Great Plains into WI. This will bring very warm, humid, and unstable conditions to the region with chances of showers and tstorms for Tue-Thu. A cold front may pass for Wed nt-Thu. && .AVIATION/00Z TAFS/... Current showers/storms will eventually clear the east by late afternoon as this shortwave exits. It looks mainly dry then into the evening. Could see a weakening area of storms move in from the west late evening and early tonight as another shortwave moves trough. Should be mainly dry then Friday, aside from a few showers possible in the north during the afternoon. Most places are VFR this afternoon, though a few lower ceilings out there. Winds go pretty light for a time this evening and into tonight, so could deal with some more low clouds or fog. Could be a higher fog threat near Lake Michigan given east winds and fairly high dewpoints. Have seen some fog at times over the lake today. Should see VFR across the area by mid-morning Friday as a drier airmass moves in under westerly winds. && .MARINE... Fog is likely at times north of Port Washington into tonight, so will keep the Dense Fog Advisory going. May have to expand the advisory farther south. Conditions will improve late tonight into Friday morning as winds become southwest to west. Westerly winds Friday will approach Small Craft Advisory criteria. Overall though, looks like gusts will max out at around 20 knots, so will hold off on an advisory. && .MKX Watches/Warnings/Advisories... WI...None. LM...DENSE FOG ADVISORY until 7 AM CDT Friday for LMZ643. && TONIGHT/Friday AND AVIATION/MARINE...DDV Friday NIGHT THROUGH Thursday...Gehring
Hazardous weather outlook, Jul 7, 4:03 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 PM CDT THU JUL 7 2016 WIZ046-047-051-052-056>060-062>072-082115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 403 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE ARE SMALL CHANCES OF THUNDERSTORMS TONIGHT INCLUDING A SLIGHT RISK OF SEVERE THUNDERSTORMS. AREAS OF DENSE FOG WILL BE POSSIBLE OVER EASTERN WISCONSIN DUE TO THE HUMID CONDITIONS AND LIGHT WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-082115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FROM PORT WASHINGTON NORTHWARD. A HUMID AIRMASS OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN WILL LIKELY CONTINUE THE DENSE FOG THROUGH THE NIGHT. THE DENSE FOG MAY EXPAND SOUTHWARD TOWARD MILWAUKEE AND WINTHROP HARBOR ILLINOIS. THERE ARE SMALL CHANCES OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY WEST TO NORTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS AT TIMES FRIDAY INTO SATURDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 7, 4:17 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
07/07/2016 M41 MPH LMZ643 WI C-MAN STATION
36 KT GUST AT SHEBOYGAN C-MAN MARINE WEATHER STATION.
&&
SPMLocal storm report, Jul 7, 4:46 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 SW SHEBOYGAN 43.74N 87.72W
07/07/2016 M1.70 INCH SHEBOYGAN WI CO-OP OBSERVER
SW SIDE OF SHEBOYGAN. 1.70 INCHES FELL IN 35
MINUTES. STREET FLOODING OBSERVED. LIGHT
RAIN AT OBSERVATION TIME.
&&
SPMLocal storm report, Jul 7, 4:49 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 1 ESE RANDOM LAKE 43.55N 87.95W
07/07/2016 M1.17 INCH SHEBOYGAN WI TRAINED SPOTTER
1.17 INCHES FELL IN 30 MINUTES FROM 244 TO
314 PM.
&&
SPMLocal storm report, Jul 7, 5:01 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG EDEN 43.69N 88.36W
07/07/2016 FOND DU LAC WI PUBLIC
TREE LIMBS GREATER THAN 2 INCHES DOWN. MINOR
STREET FLOODING.
&&
SPMSpecial weather statement, Jul 7, 7:41 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT THU JUL 7 2016
WIZ046-080100-
MARQUETTE-
741 PM CDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARQUETTE COUNTY...
AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFIELD...OR
14 MILES EAST OF FRIENDSHIP...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...LAWRENCE...NESHKORO AND SPRINGFIELD CORNERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4397 8917 4388 8955 4395 8960 4398 8960
4398 8917
TIME...MOT...LOC 0040Z 240DEG 49KT 4396 8953
SPMSpecial weather statement, Jul 7, 8:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT THU JUL 7 2016 WIZ046-047-080130- GREEN LAKE-MARQUETTE- 800 PM CDT THU JUL 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND NORTHERN MARQUETTE COUNTIES... AT 757 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFIELD...OR 10 MILES SOUTHWEST OF WAUTOMA. AN ADDITIONAL STORM WAS LOCATED NEAR GRAND MARSH. THESE STORMS ARE MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BERLIN...WESTFIELD...PRINCETON...GREEN LAKE...NESHKORO...SPRINGFIELD CORNERS AND HARRISVILLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4376 8897 4387 8954 4398 8951 4398 8892 TIME...MOT...LOC 0057Z 278DEG 30KT 4395 8942 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:41 PM CDT | Special Weather Statement | MKX | Marquette | 19 min |
| Jul 7, 8:00 PM CDT | Special Weather Statement | MKX | Green Lake | 30 min |
| Jul 7, 8:29 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 61 min |
| Jul 7, 9:28 PM CDT | Special Weather Statement | MKX | Fond du Lac, Green Lake | 62 min |
| Jul 8, 3:02 AM CDT | Small Craft Advisory | MKX | 18 hr | |
| Jul 8, 3:35 AM CDT | Special Weather Statement | MKX | Sauk | 25 min |
| Jul 8, 3:58 AM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Jul 8, 4:01 AM CDT | Special Weather Statement | MKX | Columbia | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.